MAUDE Adverse Event Report: STRYKER SPINE-US ES2 INTEGRATED BLADE SCREW SIZE S 7.5X45MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US ES2 INTEGRATED BLADE SCREW SIZE S 7.5X45MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 482802745
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/12/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an es2 integrated blade screw tab fractured during distraction intra-operatively.
 
Event or Problem Description
It was reported that an es2 integrated blade screw tab fractured during distraction intra-operatively.The blocker was unable to be inserted into the screw correctly with the broken blade.There were no adverse consequences to the patient.The procedure was completed successfully, without surgical delay, by replacing the screw.
 
Additional Manufacturer Narrative
B.5 was updated to reflect additional information received.Visual inspection: visual inspection confirmed fracture of the blades on returned part.The area of dent formed by rod on screw shank head suggested that the blocker was over tightened and the tulip was at max polyaxial angle with the screw.Device history records were reviewed and no relevant manufacturing issues or similar complaints were identified.It was reported that blade broke during distraction and after breakage of blades, blocker was inserted.Per surgical technique, distraction is performed post blocker insertion.An exact root could not be determined.Probable root causes include: user error, user applies unintended cantilever force previously damaged or deformed mlcd assembly used mlcd assembly improperly seated, causes application of excess force on implant improper tolerancing of mlcd assembly to shafts.

Brand Name
ES2 INTEGRATED BLADE SCREW SIZE S 7.5X45MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key9935854
Report Number0009617544-2020-00057
Device Sequence Number16768430
Product Code NKB
UDI-Device Identifier07613327002010
UDI-Public07613327002010
Combination Product (Y/N)N
PMA/510(K) Number
K122845
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number482802745
Device Catalogue Number482802745
Device Lot Number192378
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2020
Initial Date Received by Manufacturer 03/12/2020
Supplement Date Received by Manufacturer06/30/2020
Initial Report FDA Received Date04/08/2020
Supplement Report FDA Received Date07/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age35 YR